1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Fiasp side effects?

Discussion in 'Insulin' started by donnellysdogs, Aug 23, 2019.

  1. donnellysdogs

    donnellysdogs Type 1 · Master

    Messages:
    13,202
    Likes Received:
    12,462
    Trophy Points:
    298
    Has anybody had side effects from FIASP?

    Started since End last year and lost my voice initially, although this has returned, had constant UTI’s and kidney infections. Now being investigated for bladder and kidney problems.
    Never had UTI’s or kidney infections before.

    Worst being night cramps. Absolutely horrendous every night. And also can get them in the day. Not the odd one but can be both legs below the knees all the way around and all the way through both feet at the same time. Had quinine and intolerant and also had Doppler test and that ok.

    Looked up FIASP last night for side effects and all are listed...emailed hospital as well.

    Just wondered if anybody else just got horrendous problems with cramps/UTI’s kidney infections after starting it?

    Diabetes/urologist - nobody has suggested the FIASP..

    Thanks.
     
  2. Muneeb

    Muneeb Type 1 · Well-Known Member

    Messages:
    429
    Likes Received:
    202
    Trophy Points:
    103
    I've been using it since November last year, switched from novorapid. No issues for me, but I do keep very active, no infections etc. But certain people react differently to medication, hence the side effects may be rare, you should probably discuss further with GP's or consultants to identify the root cause.
     
    • Like Like x 1
  3. MeiChanski

    MeiChanski Type 1 · Well-Known Member

    Messages:
    2,873
    Likes Received:
    1,670
    Trophy Points:
    198
    Hello, it's nice to see you around again! :)
    I'm sorry you had such a rough time, are things better now?
    I've been on fiasp since 10th June, I didn't experience the kind of cramps or kidney infections like you. Like @helensaramay fiasp doesn't seem to have a long shell life, I do notice I need extra units towards the end of the box. Have you been able to try novorapid to see if its elevates your symptoms?
     
    • Like Like x 1
  4. eventhorizon

    eventhorizon Type 1 · Well-Known Member

    Messages:
    281
    Likes Received:
    122
    Trophy Points:
    103
    I've been using Fiasp for over 2 years, first with mdi now in a pump. Not noticed any side effects.
     
    • Like Like x 1
  5. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    8,183
    Likes Received:
    5,669
    Trophy Points:
    198
    No issues here either. Could you go back to your old insulin to see if the problems clear up?
    Good luck!
     
    • Like Like x 1
  6. donnellysdogs

    donnellysdogs Type 1 · Master

    Messages:
    13,202
    Likes Received:
    12,462
    Trophy Points:
    298
    Thanks for reply’s...

    I know I am hugely intolerant to a lot of medications... but never as far asI’m aware insulin of any sort.

    I had onespare pack of novorapid in fridge and was going to try it before realising it went out of date in June!!
    Also had it removed off my prescription so last night I emailed everything to my educator and she has sent a script to my GP for it.
    She apparently spoke to a consultant who suggested it could be nephrophy but that doesn’t list horrible horrendous cramps but does for UTI’s.

    Am being checked for kidneys, bladder ok. That’s being done Sunday. Hoping it will show nothing wrong as my bloods are ok for kidneys.

    I too notice it only last two weeks out of fridge.

    Got changed because of DP and waking rises... and was having to inject at 3am. No longer 3am doses as I have both trsiiba and insulatard as background insulin’s and this combination stops the 3am rises

    Hoping scan will be ok as inevitably worried about cancer especially as dad died of cancer rumour attached to blood supply around kidney area. Am sure it’s nothing to do with kidneys as the onset of problems have been so close to the FIASP changeover.

    Don’t take the cancer tablets, or anything else except iron (4 years) and small dose antibiotics (July) so no other meds that can cause sudden changes.

    Never looked at side effects of insulin until last night as clutching at straws to get some explanation... then bang, every side effect I have....

    Thanks for help everybody and responses. Onward and upward!! Still very active and now got two dogs that keep me very active!!!

    @MeiChanksi... very well thanks. New life and loving it after hubbys sudden death. All good !! Xxx
     
    • Hug Hug x 1
  7. Muneeb

    Muneeb Type 1 · Well-Known Member

    Messages:
    429
    Likes Received:
    202
    Trophy Points:
    103
    Would novorapid not have the same side effects? as they are essentially the same, but FIASP has two additives for faster absorption. It could be the additives which cause issues, but I've not seen that anywhere.
     
    • Like Like x 1
    • Agree Agree x 1
  8. porl69

    porl69 Type 1 · Well-Known Member

    Messages:
    3,652
    Likes Received:
    4,081
    Trophy Points:
    198
    Been on Fiasp around a year now and had no health issues at all with the change. I used to get severe cramps a few years ago while on NovSluggish BUT insulin had nothing to do with them. Not had cramps for a long time now (please don't happen any time soon!!)
     
    • Like Like x 1
  9. donnellysdogs

    donnellysdogs Type 1 · Master

    Messages:
    13,202
    Likes Received:
    12,462
    Trophy Points:
    298
    I have huge intolerances to additives in any medication!! So could be the additives!!

    Thank you..
     
  10. MeiChanski

    MeiChanski Type 1 · Well-Known Member

    Messages:
    2,873
    Likes Received:
    1,670
    Trophy Points:
    198
    I'm very sorry, sending you a big ol' hug! I hope you find a solution to your medication intolerances.
     
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook